I was switched to Humira a year ago when Remicade(after 6 years) lost its ability to have any affect on me at all. I had a resection in Oct and had 5 abscesses removed 11 days after that, a second surgery. I wasnt started back on Humira until Feb. partly because I was on so many IV antibiotics to fight the infection. After not eating for 3 months(I also had pancreas problems) I was started back on soft foods and eventually a regular diet, I immediatly started having my old crohns problems again even though I was assured most people have a few good years after surgery of remission. I started the Humira up again in Feb and it worked ok, not like the remicade, my miracle in an IV bag, but it worked enough to get me out of the hospital. I am still having problems but I can deal with the degree I am at.
After I restarted Humira I began getting a horrible itchy rash on my thighs that covered them both no matter where I did the shot and it didnt matter that I rotated the sites. I started taking Benadryl with the shot and when that didnt work I moved up to Benadryl with the shot and also take claritin daily to try and fight off the "allergic reaction" i was having. after a few trial weeks, I called my doc again. He added 20 mgs of Pred to the mix, which i hate. and when that didnt work he upped it to 40.
He knows I am not happy about the pred but I will try anything. I do not know that I am willing or that he is to go up on the pred or take it everyday.
If this was just a normal rash or something that lasted a few days and went away I would be ok but this rash is, not to sound dramatic, AWFUL!!! its bumpy, red, itchy beyond belief and very frustrating. I have cried myself to sleep more nights than I can count because I am laying in bed with an ice pack on both my legs and have taken benadryl partly for the itching and partly because I cant sleep with all the horrid itching.
I am so frustrated that the only medicine that is half way working is making me break out. What is next? is there something else as effective? is my only other option to wait until i need surgery again? whats after Humira.
and am I being a baby? should I tough it out since the Humira is working some on my crohns. I hate to say this but I would almost rather deal with Crohns pain than this itching.
Looking for advice, should I toughen up and deal or should I stress to my doc that this is not working?
and whats next, after Humira?
Has anyone ever been in this situation?
I feel like crying.